A 34-year-old male asked:
If i'm allergic to cipro (ciprofloxacin) in medications can i take an antibiotic that's called cipro (ciprofloxacin)floxacin, prescribed by a nurse practitioner? she knows my history
2 doctor answers • 2 doctors weighed in
Emergency Medicine 47 years experience
3.7k viewsAnswered >2 years ago
Dermatology 57 years experience
I think you know: Cipro (ciprofloxacin) is brand name for ciprofloxin. They are the same thing. What is the nature of your allergy? What happened last time you used it? What is the reason for an antibiotic now? Are you SURE you will benefit from it? If you are allergic to it, you will be sorry if you take it again. 70% of antibiotic prescriptions are not appropriate. If you are allergic to Cipro (ciprofloxacin), you may be allergic to all fluoroq
1.4k viewsAnswered >2 years ago
Last updated Mar 29, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.